Severe Itching-Any help out there?

Hello All,

During the last 6 to 8 months I have been experiencing severe itching in the following areas:
Behind the knees, both arms, groin area, rectal area and sometimes mid-section.
I've been on Cyclosporine 100mg/day for over two years, also take Prednisone 10mg/every other day.
I've started a gluten free diet about one month ago.
The itching comes starts after 3pm and last till 12:00 midnight.
ANY HELP WOULD BE MUCH APPRECIATED.

God Bless,
Zack

Report post

8 replies. Join the discussion

if you look o the adults with fsgs thread someone posted about Cyclosporine and tingly and then itching.... might helped. someone said the itchy can be from phosphorous or something..... i used to be on Cyclosporine and was tingly.... hope you figure it out :)

Report post

I am having tingling all over my body and just had labs done yesterday and will go to the neph on friday. I will post what I hear.
I also take cyclosporine 100mg once a day at bedtime and I take bp, cholesterol and water pills, no pred. Do you take any of the rest of those and when do you take your cyclosporine?
I was also told it could be pottasium. Mine doesn't so much itch like I need to scratch it but it's tingly and I have been more swollen and tired with kidney pain. Oh and I have been on my cyclosporine for about three years.

Report post

Thank you both for your reply's. I take the following every couple of days: Crestor for Colesterol, Benicar
for high blood pressure. I take the cyclosporine at different times each day. Regarding my potassium, my Nephrologist precribed something which I have not filled at of yet for low potassium.
I'm not a great patient-my doctor knows that I don't always follow his instructions to the letter.
Most of my itching occurs around 7pm and on.
My arms produce red blotches from scratching.
Anyway, thank you again beth-e and popsycle.

Report post

Itching is often caused by increased phosphorous. Check your blood levels to see if you are high and mention it to your neph. He can put you on Phoslo to lower the phosphorous or you can go on a low phosphorous diet. That means that you have to eat less protein which is not good unless you supplement as Walser recommends in his book "Coping with Kidney Disease"

Report post

well I went to the dr and my itching stopped mostly a few days ago, I have been watching my potassium and my salt a little bit.
My kidney function and protein are both good. My bp is high so they put me on cozaar and cut my other bp pill in half. My vitamin d is low so they put me on vit d and calcium twice a day even though I'm already on multi vit. My pulse is really low so I'm hoping that will go up so that's prob why I'm so tired.
Still not sure what caused the tingly but I hope it doesn't come back! :)

Report post

another thing.... some meds like vicadin can cause itching. my first kidney doctor used to ask me if i was itchy.... i think it probably does have something to do with the kidney.... also, just dry skin. i know my skin gets really dry, from the huge amount of water pills i take. even though i am swollen, im always told im dehydrated... try some lotion or cream and bring it up to the doc ;)

Report post

I was on cyclosporine and I had itchy arms. They would itch from my shoulder to my elbows and it was a constant itch. I would itch and itch until it was red rash like. I know it is no fun....never found anything to take the itch away.

Report post

I just started cyclosporine 10 days ago and have been itching for the past couple. No itching before that, so it looks like its the cyclo for me.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders